MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER UNITY TETRASPOT LASER PROBE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER UNITY TETRASPOT LASER PROBE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065000237
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.A sample is available that has not yet been received at manufacturing for evaluation the manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during the demonstration of an opthalmic laser probe did not fit into the trocar.There was no patient involvement.
 
Additional Manufacturer Narrative
Correction information provided in section h.6.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in section d.9, h.3, h.6 and h.11.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.However, a laser probe was returned for testing on this investigation.A non-conformance based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this lot number was performed.There were no relevant complaints found, as part of this investigation.The mslp was received for testing.A visual assessment of the returned sample revealed no obvious nonconformity.The returned sample was connected to a calibrated system and was successfully recognized.A fit check was performed with a trocar and the laser probe was unable to be inserted without resistance.A visual assessment under a microscope was performed and revealed excess adhesive at the tip.The root cause of the reported event is attributed to excess adhesive.However, it remains inconclusive how or when the excess adhesive was deposited on the cannula.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
UNITY TETRASPOT LASER PROBE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23497767
Report Number2028159-2025-01656
Device Sequence Number8858269
Product Code HQC
UDI-Device Identifier00380650002372
UDI-Public(01)00380650002372(17)270414(11)250514(10)17EC7A
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K233876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000237
Device Lot Number17EC7A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer11/14/2025
01/21/2026
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date12/08/2025
02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown